MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Gastrointestinal Problem (4491)
Date of Event 03/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, two days post-implant of the bard/davol phasix st mesh, the patient was diagnosed with post operative ileus and placed with nasogastric (ng) tubing for decompression.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.This mdr reports the ae of post operative ileus.An additional mdr was submitted to report additional ae of hernia recurrence.Not returned.
 
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2017 - subject patient underwent robotic assisted technique for first time recurrent incisional umbilical hernia repair procedure.The size of hernia defect was 2.1cm x 2.2cm.A bard/davol phasix st mesh was placed in an underlay fashion intra-peritoneally with sutures.Facia and full skin closure was achieved using sutures and adhesive skin closure.(b)(6) 2017 - subject patient diagnosed with post operative ileus with nausea/vomiting and placed with nasogastric (ng) tubing for decompression and the patient diet was advanced slowly.The patient was discharged from the hospital on (b)(6) 2017.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.(b)(6) 2018 ¿ subject patient underwent physical examination and was diagnosed with a hernia recurrence.(b)(6) 2019 - subject patient underwent recurrent incisional umbilical hernia repair procedure.Reportedly, the mesh was found to disintegrate during the adhesions removal from the anterior abdominal wall.The mesh was removed partially and replaced with a bard/davol ventralight st mesh.Patient was discharged on same day.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and possibly related to the index procedure.The outcome for the ae is reported as recovered/resolved.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14488096
Report Number1213643-2022-00300
Device Sequence Number5177170
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number1201520
Device Lot NumberHUAW1953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight104 KG